Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Epididymitis, painful ejaculation and blood in semen, no STDs, urinalysis negative. Are there other solutions?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 577 Questions
Question
Epididymitis for 4 1/2 months. I am 57 years old, male, single. Good health except for high blood pressure (I take medication for it). I live in Los Angeles, California. I am not overweight, do not drink alcohol, do not smoke.

No STDs. No urinalysis or urine culture showed bacteria.

I first recognized the problem when I had a painful ejaculation and blood in semen.

i have multiple symptomatic cysts: head, upper body and tail. Cipro worked, but as soon as I got off, the pain returned. Bactrim did not work. I am on day 15 of another 30-day Cipro treatment and it is helping but one area still is sometimes very painful. I have had a case of light prostatitis as well as a urinary tract inflammation (urethra and bladder).

This one particularly painful spot is at the upper rear of the left testicle. But it is not in the head of the epididymis. It is a dull ache that at times is so bad I need to take painkillers.

I take two hot baths a day for 20 minutes, which help. Ice helps but not on the one spot at the upper rear of my testicle.

I have been receiving accupuncture and Chinese herbs for 2 months, as well.

I have been to 3 urologists in LA who all said I could have surgical removal of epididymis. But I am afraid to do this as I have read statistics that anywhere from 10% to 20% (some websites say 50%) of patients get no relief from epididyectomy. And some get worse.

I have located 3 doctors who give injections of antibiotics directly into prostate, one of them will inject into scrotum but not epididymis. they are located in Ventura, California, New York, and Italy. I am thinking of going to New York because this is the doctor who injects into the scrotum.

Are there any other solutions for me to try? (Traditional western, Indian, Chinese or alternative)

Other medicines besides Cipro, Levaquin and Doxycycline?

Do you have thoughts on surgery? On prostate/scrotum injections?

Any other advice?

Thanks in advance for your help.
Robert R.
Posted Fri, 27 Apr 2012 in Testicle Problems
 
 
Answered by Dr. Rajiv goel 4 hours later
Hi,

Thanks for your query.

You seem to be having severe epididymitis. epididymitis can be of infective origin or chemical origin. From your description, it appears you are having chemical origin of epididymitis.
I am interested to know whether you have any urinary symptoms or not.

I usually treat my patients with cipro, analgesics (helps to relieve inflammation) and alpha blockers ( helps to improve urinary flow and decrease incidence of chemical epididymitis).

I usually don't advise surgery for my patients as the results can be dismal. However, if the pain becomes so severe that it becomes incapacitating then one may have to get operated.

I will strongly discourage the use of direct injections into prostate or scrotum. They have no scientific basis and can make your life worse.

Hope I have answered your query. Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor